Alert archive / California / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 16, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Jul 1, 2004, 1:54 PM PDT for Colusa County, Lake County, California. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2004, 1:54 PM PDT (20:54 UTC)
- Expired
- Jul 1, 2004, 2:15 PM PDT
- In force
- 21 min
- Issued by
- NWS Sacramento, CA
- Area
- Counties, with a storm outline in the text
Counties Colusa County, CA, Lake County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 8.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSTO 012054 SVRSTO CAC011-033-012115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 152 PM PDT THU JUL 1 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN COLUSA COUNTY IN CALIFORNIA CENTRAL LAKE COUNTY IN CALIFORNIA * VALID UNTIL 215 PM PDT * AT 146 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL LAKE COUNTY...OR ABOUT 20 MILES NORTHEAST OF LAKEPORT. THE STORM IS SLOWLY MOVING TO THE SOUTH TOWARDS NICE AND LUCERNE. * SOME LOCATIONS AFFECTED BY THIS WARNING INCLUDE NICE AND LUCERNE. HAIL OF THREE QUARTERS OF AN INCH AND GUSTY WINDS ARE POSSIBLE WITH THIS STORM. LAT...LON 3926 12289 3911 12273 3919 12258 3944 12273 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 8:35 AM PDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jul 1, 8:35 AM PDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 835 AM PDT THU JUL 1 2004 .DISCUSSION... UPPER LEVEL LOW AND ASSOCIATED TROUGH REMAIN ALONG THE WEST COAST TODAY AS WEAK VORT MAXES CONTINUE TO ROTATE AROUND TROUGH INTO INTERIOR NORCAL. WS-ETA PROGS SIGNIFICANT CAPE...OMEGA...AND AVAILABLE MID-LEVEL MOISTURE OVER THE HIGHER ELEVATIONS AGAIN THIS AFTERNOON TO SUPPORT MOUNTAIN THUNDERSTORMS...HOWEVER INSTABILITY INDICES ARE LESS THAN WEDNESDAY...ESPECIALLY OVER COASTAL RANGE. MARINE LAYER REMAINS AROUND 3K FT DEEP ALTHOUGH ONSHORE FLOW HAS WEAKENED. GFS/ETA SHOWING ABOUT 1-2 DEGREE WARMING AT 850MB THIS AFTERNOON AND MOS GUIDANCE ADVERTISES HIGH TEMPS SEVERAL DEGREES WARMER MOST PLACES OVER YESTERDAY. NO UPDATES ATTM. && .STO WATCHES/WARNINGS/ADVISORIES...NONE. && PCH
Hazardous weather outlook, Jul 1, 7:00 AM PDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT THU JUL 1 2004 CAZ013>019-063-064-066>069-021400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-CLEAR LAKE/SOUTHERN LAKE COUNTY-EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-MOTHERLODE-WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA 700 AM PDT THU JUL 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A LOW PRESSURE THROUGH SITUATED OVER THE EASTERN PACIFIC CONTINUES TO BRING MOIST UNSTABLE AIR INTO PORTIONS OF NORTHERN CALIFORNIA. DAYTIME HEATING WILL RESULT IN ANOTHER AFTERNOON AND EVENING OF THUNDERSTORMS DEVELOPING OVER PARTS OF THE SIERRA NEVADA MOUNTAINS ...THE SOUTHERN CASCADES AND INTERIOR COASTAL RANGE. A FEW OF THESE THUNDERSTORMS COULD CONTAIN HEAVY RAINFALL...STRONG WINDS AND HAIL. ELSEWHERE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/SACRAMENTO
Nearby
Severe Thunderstorm Warnings in California, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.